Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 288, NWS Wichita, KS

June 20, 20114 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 20, 2011, 6:41 PM CDT for 4 counties in Kansas. It was in force for 64 min. 46 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 6:41 PM CDT (23:41 UTC)
Expired
Jun 20, 2011, 7:45 PM CDT
In force
64 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 51 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 6:41 PM CDTHAIL 0.88Belle Plaine, KS
Jun 20, 6:44 PM CDTTSTM WND GST 506 E Andover, KS50MPH WINDS AND PEA SIZE HAIL.
Jun 20, 6:51 PM CDTTSTM WND GST 604 Ne Udall, KS
Jun 20, 6:51 PM CDTTSTM WND GST 60Douglass, KSESTIMATED 60MPH WINDS AND 1/2 INCH HAIL IN DOUGLASS.
Jun 20, 6:51 PM CDTTSTM WND GST 701 W El Dorado, KS60 TO 70 MPH WINDS WEST SIDE OF EL DORADO.
Jun 20, 6:51 PM CDTTSTM WND GST 70W El Dorado, KS60 TO 70 MPH WINDS WEST SIDE OF EL DORADO.
Jun 20, 6:51 PM CDTHAIL 0.884 E Udall, KS
Jun 20, 6:51 PM CDTHAIL 1Towanda, KS
Jun 20, 6:55 PM CDTTSTM WND GST 701 E Towanda, KSSPOTTER REPORTS 60 TO 70 MPH WINDS.
Jun 20, 6:55 PM CDTHAIL 0.88Douglass, KS
Jun 20, 6:59 PM CDTTSTM WND GST 601 E Rose Hill, KSDIME SIZE HAIL AS WELL.
Jun 20, 6:59 PM CDTHAIL 15 Ne Udall, KS
Jun 20, 6:59 PM CDTNON-TSTM WND GST 601 E Rose Hill, KSDIME SIZE HAIL AS WELL.
Jun 20, 7:00 PM CDTHAIL 13 E Rose Hill, KS
Jun 20, 7:01 PM CDTHAIL 0.88Douglass, KS
Jun 20, 7:03 PM CDTHAIL 0.882 W Augusta, KS
Jun 20, 7:03 PM CDTHAIL 1Douglass, KS
Jun 20, 7:04 PM CDTHAIL 0.5Towanda, KS
Jun 20, 7:05 PM CDTTSTM WND DMGDouglass, KSFENCE BLOWN DOWN AND VINYL TRIM BLOWN OFF OF A HOUSE.
Jun 20, 7:05 PM CDTHAIL 0.5Douglass, KS
Jun 20, 7:05 PM CDTHAIL 0.751 E Geuda Springs, KS
Jun 20, 7:05 PM CDTHAIL 0.884 Nw Douglass, KS
Jun 20, 7:08 PM CDTTSTM WND GST 704 N Augusta, KSESTIMATED 60 - 70 MPH WINDS.
Jun 20, 7:08 PM CDTHAIL 0.882 S Winfield, KS
Jun 20, 7:08 PM CDTHAIL 0.88Augusta, KS
Jun 20, 7:09 PM CDTHAIL 1Augusta, KS
Jun 20, 7:13 PM CDTHAIL 0.52 S El Dorado, KS
Jun 20, 7:16 PM CDTHAIL 0.88Winfield, KS
Jun 20, 7:16 PM CDTHAIL 16 N El Dorado, KSHAIL COVERING THE GROUND PEA TO QUARTER SIZE.
Jun 20, 7:18 PM CDTHAIL 0.75El Dorado, KS
Jun 20, 7:22 PM CDTHAIL 0.54 S Leon, KS
Jun 20, 7:22 PM CDTHAIL 1E Winfield, KSQUARTER SIZE HAIL EAST EDGE OF WINFIELD ON US160.
Jun 20, 7:24 PM CDTHAIL 11 E Winfield, KSALONG HIGHWAY 160.
Jun 20, 7:30 PM CDTTSTM WND GST 707 S Leon, KS60 TO 70 MPH WINDS. ALSO QUARTER SIZED HAIL.
Jun 20, 7:30 PM CDTHAIL 17 S Leon, KSALSO 60 TO 70 MPH WINDS.
Jun 20, 7:31 PM CDTHAIL 15 Ne Winfield, KS
Jun 20, 7:32 PM CDTHAIL 1.56 S Leon, KSALSO 50 MPH WINDS.
Jun 20, 7:33 PM CDTTSTM WND GST 76Atlanta, KSFIRE CHIEF REPORTED 76MPH WINDS.
Jun 20, 7:33 PM CDTHAIL 0.881 W Burden, KS
Jun 20, 7:35 PM CDTTSTM WND GST 604 Nnw Latham, KS
Jun 20, 7:35 PM CDTHAIL 14 Nnw Latham, KS50 TO 60 MPH WIND GUSTS.
Jun 20, 7:47 PM CDTHAIL 0.752 S Atlanta, KS
Jun 20, 7:48 PM CDTHAIL 0.882 S Atlanta, KS
Jun 20, 7:51 PM CDTTSTM WND GST 606 E Arkansas City, KSALSO NICKEL TO QUARTER SIZE HAIL.
Jun 20, 7:51 PM CDTHAIL 16 E Arkansas City, KSALSO ESTIMATED 60 MPH WINDS.
Jun 20, 7:53 PM CDTHAIL 11 W Burden, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 24 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:08 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1719 J/kg
Mixed-layer CIN
-561 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WUUS53 KICT 202341
SVRICT
KSC015-035-173-191-210045-
/O.NEW.KICT.SV.W.0288.110620T2341Z-110621T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM POTWIN TO SOUTH    
  HAVEN...AND MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM        
  WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR THE WARNED     
  AREA.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...WINFIELD...TOWANDA...OXFORD...UDALL...AUGUSTA...
  DOUGLASS...GEUDA SPRINGS...ARKANSAS CITY...LEON...ATLANTA...
  BURDEN...LATHAM...DEXTER...ROCK...EL DORADO LAKE...STROTHER FIELD
  AIRPORT...ROSALIA...MAPLE CITY AND CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3699 9757 3791 9717 3792 9652 3769 9652
      3740 9653 3699 9677
TIME...MOT...LOC 2341Z 265DEG 28KT 3787 9698 3704 9729
WIND...HAIL 60MPH 1.00IN

$$

JAKUB
3 follow-up statements
665 
WWUS53 KICT 202354
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
654 PM CDT MON JUN 20 2011

KSC015-035-173-191-210045-
/O.CON.KICT.SV.W.0288.000000T0000Z-110621T0045Z/
SUMNER KS-SEDGWICK KS-BUTLER KS-COWLEY KS-
654 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
BUTLER...SOUTHEASTERN SEDGWICK AND EASTERN SUMNER COUNTIES UNTIL 745
PM CDT...

AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF TOWANDA
TO 6 MILES EAST OF SOUTH HAVEN...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  EL DORADO...WINFIELD...AUGUSTA...DOUGLASS...GEUDA SPRINGS...LEON...
  ARKANSAS CITY...ATLANTA...BURDEN...LATHAM...DEXTER...ROCK...EL
  DORADO LAKE...STROTHER FIELD AIRPORT...ROSALIA...MAPLE CITY AND
  CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3700 9751 3790 9711 3792 9652 3740 9653
      3699 9677
TIME...MOT...LOC 2354Z 265DEG 30KT 3786 9692 3703 9728
WIND...HAIL 70MPH 1.50IN

$$

CARUSO
240 
WWUS53 KICT 210005
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
705 PM CDT MON JUN 20 2011

KSC173-210015-
/O.CAN.KICT.SV.W.0288.000000T0000Z-110621T0045Z/
SEDGWICK KS-
705 PM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEDGWICK COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3699 9740 3748 9720 3748 9715 3757 9716
      3791 9701 3792 9652 3740 9653 3699 9677
TIME...MOT...LOC 0005Z 264DEG 27KT 3785 9685 3712 9712

$$

KSC015-035-191-210045-
/O.CON.KICT.SV.W.0288.000000T0000Z-110621T0045Z/
SUMNER KS-BUTLER KS-COWLEY KS-
705 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER AND EASTERN SUMNER COUNTIES UNTIL 745 PM CDT...

AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EL DORADO TO GEUDA SPRINGS...
MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  WINFIELD...ARKANSAS CITY...LEON...ATLANTA...BURDEN...LATHAM...
  DEXTER...EL DORADO LAKE...STROTHER FIELD AIRPORT...ROSALIA...MAPLE
  CITY AND CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3699 9740 3748 9720 3748 9715 3757 9716
      3791 9701 3792 9652 3740 9653 3699 9677
TIME...MOT...LOC 0005Z 264DEG 27KT 3785 9685 3712 9712
WIND...HAIL 70MPH 1.00IN

$$

CARUSO
106 
WWUS53 KICT 210030
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
730 PM CDT MON JUN 20 2011

KSC015-035-191-210045-
/O.CON.KICT.SV.W.0288.000000T0000Z-110621T0045Z/
SUMNER KS-BUTLER KS-COWLEY KS-
730 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER AND SOUTHEASTERN SUMNER COUNTIES UNTIL 745 PM CDT...

AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES EAST OF EL DORADO TO
ATLANTA TO 5 MILES SOUTHWEST OF ARKANSAS CITY...MOVING EAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  ATLANTA...ARKANSAS CITY...LATHAM...BURDEN...DEXTER...ROSALIA...
  CAMBRIDGE AND MAPLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3700 9730 3791 9693 3792 9652 3740 9653
      3699 9677
TIME...MOT...LOC 0030Z 264DEG 27KT 3783 9663 3745 9677
          3704 9711
WIND...HAIL 70MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:39 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 20, 6:39 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
639 PM CDT MON JUN 20 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
FRONTAL BOUNDARY EXTENDED FROM NORTH CENTRAL KANSAS SOUTHWARD TO
NEAR A HILLSBORO TO WICHITA TO SOUTH HAVEN LINE.
THUNDERSTORMS...PRODUCING VERY STRONG WINDS AND HAIL...HAD FORMED
ALONG THE FRONT. THIS BOUNDARY ALONG WITH THE THUNDERSTORMS WILL
MOVE THROUGH SOUTHEAST KANSAS THIS EVENING AFFECTING THE KCNU TAF
SITE BY 02Z. THUNDERSTORMS SHOULD BE OUT OF THE AREA BY 07Z.

SURFACE LOW PRESSURE SYSTEM WILL MOVE INTO SOUTH CENTRAL NEBRASKA
RESULTING IN WEST TO NORTHWEST WINDS GUSTING TO 35 KTS ACROSS
CENTRAL KANSAS AFTER 09Z.

&&

.PREV DISCUSSION... /ISSUED 231 PM CDT MON JUN 20 2011/

DISCUSSION...

MAIN FORECAST CONCERN: SEVERE WEATHER POTENTIAL LATE THIS AFTERNOON
INTO TONIGHT.

TONIGHT:
STRONGLY UNSTABLE AIRMASS WILL BE IN PLACE THIS AFTERNOON/EVENING
AHEAD OF DRYLINE WITH MLCAPES OF 2,500-4,000 J/KG. PACIFIC FRONT
SHOULD BE CATCHING UP TO THE DRYLINE ALONG THE I-135 CORRIDOR
TOWARD 4PM-5PM. MID-LEVEL COOLING CATCHING UP TO THE FRONT/DRYLINE
AND DECENT THETA-E CONVERGENCE ALONG THE BOUNDARY SHOULD PROMOTE
THE DEVELOPMENT OF SEVERE THUNDERSTORMS ON THE DRYLINE/FRONT.
STRENGTHENING DEEP LAYER SHEAR WILL BE MAINLY PARALLEL TO THE
FRONT WITH A SLIGHTLY GREATER ANGLE NEAR THE OKLAHOMA BORDER.
THEREFORE WE EXPECT SEVERE THUNDERSTORMS TO DEVELOP IN AN AXIS
ROUGHLY ALONG OR JUST EAST OF I-135 BY LATE AFTERNOON...WITH THIS
STORM ACTIVITY EVENTUALLY CONGEALING INTO A BROKEN-SOLID QUASI-
LINEAR BAND...TRANSLATING SLOWLY EASTWARD ACROSS THE FLINT HILLS
AND SOUTHEAST KS THIS EVENING. VERY LARGE HAIL AND SIGNIFICANT
WIND DAMAGE POTENTIAL WILL BE THE PRIMARY THREATS FROM THIS BAND
OF STORMS. LOW-LEVEL WINDS BACK TO SOUTHEASTERLY EARLY THIS
EVENING IN SOUTHEAST KS AS LCL HEIGHTS LOWER...SO THERE WILL BE AT
LEAST A SMALL POSSIBILITY OF A TORNADO THERE. THE BULK OF THE
MESOSCALE CONVECTIVE SYSTEM SHOULD SHIFT EASTWARD OUT OF
SOUTHEASTERN KS AFTER MIDNIGHT AS THE 850 FLOW/MOISTURE TRANSPORT
VEERS OUT. CURRENT WIND ADVISORY REASONABLE WITH LITTLE ADJUSTMENT
NEEDED AT THIS TIME.

TUESDAY-THURSDAY:
THE UPPER LEVEL STORM SYSTEM WILL BE SLOW TO MOVE OUT OF THE UPPER
MIDWEST TO THE GREAT LAKES DURING THIS PERIOD. THERE WILL BE A
LINGERING SMALL CHANCE OF SHOWERS/THUNDERSTORMS IN THE FAR SOUTHEAST
COUNTIES UNTIL THE FRONT MOVES OUT TUESDAY EVENING...AND IN THE
WRAP-AROUND MOISTURE AREA OVER OUR NORTHWESTERN-MOST COUNTIES.
OTHERWISE...LINGERING GUSTY NORTHWEST WINDS TUESDAY INTO WEDNESDAY
BEHIND THE DEPARTING STRONG STORM SYSTEM. A RETURN TO MORE SEASONAL
TEMPERATURES IS EXPECTED DURING THIS 3 DAY PERIOD.

FRIDAY-MONDAY:
UPPER RIDGING WILL DEVELOP OVER THE SOUTHERN TIER STATES INTO THIS
WEEKEND...WITH THE FASTER WESTERLIES ALOFT OVER THE NORTHERN STATES.
THIS WILL LEAVE OUR AREA IN A MAINLY WEAK ZONAL FLOW ALOFT PATTERN
WITH THE POTENTIAL FOR WEAK EMBEDDED DISTURBANCES. THE RESULTANT LEE
TROUGHING WILL DRAW LOW-LEVEL MOISTURE/INSTABILITY NORTHWARD INTO
THE CENTRAL PLAINS. AT LEAST LOW THUNDERSTORM CHANCES WILL RETURN TO
THE FORECAST INTO THIS WEEKEND...WITH RELATIVELY HIGHER
PROBABILITIES IN OUR NORTHEASTERN COUNTIES GIVEN THE NW-SE ORIENTED
MID-LEVEL BAROCLINIC ZONE.

JMC

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN FORECAST PROBLEM REMAINS CONVECTION. DRYLINE HAS MADE IT TO
K9K7 TO P28. WINDS AHEAD OF THE DRYLINE ARE 18030G40KTS...WEST OF
IT THEY ARE 24020G30KTS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE BETWEEN
21Z AND 22Z. THIS WILL AFFECT KCNU LATER THIS EVENING BY 6 TO 8
PM. THERE IS A GREAT DEAL OF UNCERTAINTY WHETHER KICT...KHUT...AND
KSLN WILL GET INTO ANY OF THE ACTIVITY. LOOKS LIKE NOW THEY MAY
DEVELOP JUST ALONG OR EAST OF THOSE SITES.

THE STORMS SHOULD EXIT KANSAS BY 5Z. WINDS WILL BECOME WESTERLY
BEHIND THE COLD FRONT OVERNIGHT.

CIGS SHOULD BE VFR EXCEPT IN THE STRONG TO SEVERE THUNDERSTORMS.

COOK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  85  61  88 /  30  10  10  10
HUTCHINSON      63  84  60  89 /  30  10  10  10
NEWTON          64  83  60  86 /  40  10  10  10
ELDORADO        63  83  59  86 /  70  10  10  10
WINFIELD-KWLD   66  87  62  90 /  60  10  10  10
RUSSELL         59  81  58  86 /  30  20  20   0
GREAT BEND      60  82  57  88 /  20  10  10   0
SALINA          63  82  60  85 /  30  20  20  10
MCPHERSON       63  83  60  86 /  30  10  10  10
COFFEYVILLE     69  87  64  87 /  70  20  20  10
CHANUTE         67  85  61  84 /  70  20  20  10
IOLA            67  85  61  83 /  70  20  20  10
PARSONS-KPPF    67  85  61  86 /  70  20  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 20, 3:43 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT MON JUN 20 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-212045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
343 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON
ROUGHLY ALONG THE I-135 CORRIDOR. THE STORMS ARE EXPECTED TO MERGE
INTO A LINEAR BAND OF STORMS BY EARLY EVENING...WITH THE LINE
MOVING SLOWLY ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS THIS
EVENING. THE PRIMARY THREATS WILL BE VERY LARGE HAIL TO 2 INCHES
OR GREATER IN DIAMETER AND DAMAGING WIND GUSTS TO 80 MPH. IN
ADDITION...A BRIEF TORNADO OR TWO WILL BE POSSIBLE INTO MID
EVENING ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LINGERING THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS CENTRAL AND
FAR SOUTHEASTERN KANSAS. A FEW STRONG STORMS ARE POSSIBLE IN THE
FAR SOUTHEAST WITH GUSTY WINDS AND HAIL.

CHANCES FOR THUNDERSTORMS WILL RETURN IN THE FORECAST FROM
THURSDAY NIGHT THROUGH SUNDAY. STRONG STORMS WILL BE A
POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND
EVENING ALONG AND EAST OF THE INTERSTATE 135 CORRIDOR.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

In the hours before

Local storm report, Jun 20, 6:23 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
623 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND GST     1 S PERTH               37.16N 97.49W
06/20/2011  E55 MPH          SUMNER             KS   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL.

&&

SGS
Local storm report, Jun 20, 6:24 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
624 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             1 S PERTH               37.16N 97.49W
06/20/2011  E0.50 INCH       SUMNER             KS   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL.

&&

SGS
Local storm report, Jun 20, 6:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
626 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FLOOD            DOWNTOWN WICHITA        37.69N 97.34W
06/20/2011                   SEDGWICK           KS   TRAINED SPOTTER

            CURB TO CURB STREET FLOODING OCCURING IN SOME SPOTS IN
            DOWNTOWN WICHITA.

&&

SULLIVAN
Local storm report, Jun 20, 6:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND GST     JABARA AIRPORT          37.75N 97.22W
06/20/2011  M60.00 MPH       SEDGWICK           KS   ASOS

&&

BDK
Local storm report, Jun 20, 6:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
631 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     TSTM WND GST     1 NW ANDOVER            37.70N 97.15W
06/20/2011  E60 MPH          BUTLER             KS   TRAINED SPOTTER

            ROTATION IN CLOUDS LOOKING NORTH EAST OF 13TH AND 143RD
            STREET.

&&

SGS
Local storm report, Jun 20, 6:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
635 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     1 SE VALLEY CENTER      37.83N 97.36W
06/20/2011                   SEDGWICK           KS   EMERGENCY MNGR

            ROOF OFF A BUILDING.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:47 AM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 16 more15 hr
Jun 20, 3:10 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline50 min
Jun 20, 4:48 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion, Saline32 min
Jun 20, 5:30 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner60 min
Jun 20, 5:39 PM CDTSevere Thunderstorm WarningICTSumner36 min
Jun 20, 5:43 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Sedgwick62 min
Jun 20, 5:54 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner66 min
Jun 20, 6:28 PM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, Marion62 min
Jun 20, 6:29 PM CDTAreal Flood WarningICTSedgwick4 hr
Jun 20, 6:30 PM CDTAreal Flood WarningICTMarion4 hr
Jun 20, 6:31 PM CDTAreal Flood WarningICTSumner4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.